Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 22, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 18, 2022, 5:15 AM EDT for Schoolcraft County, Michigan. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2022, 5:15 AM EDT (09:15 UTC)
- Expired
- Sep 18, 2022, 10:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted.
725 WHUS43 KMQT 180915 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 515 AM EDT Sun Sep 18 2022 MIZ014-181715- /O.NEW.KMQT.BH.S.0022.220918T0915Z-220919T0200Z/ Southern Schoolcraft- 515 AM EDT Sun Sep 18 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...Through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 18, 4:20 AM EDT, 55 minutes earlier.
Area forecast discussion, Sep 18, 4:20 AM EDT, 55 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Marquette MI 420 AM EDT Sun Sep 18 2022 .SHORT TERM...(Today) Issued at 356 AM EDT SUN SEP 18 2022 Scattered showers and thunderstorms have entered the western portions of the forecast area as a surface low moves into Lake Superior. Meanwhile, its associated cold front is extending southwestward across Minnesota. HRRR is showing some convection with that frontal passage this morning, but mainly across the northern portions of the area. With limited moisture and instability, confidence is not high enough to trend above slight chance/chance Pops at any time today. And, western counties are anticipated to be dry by this afternoon with just lingering clouds as the trailing upper low passes through the region. Meanwhile, temperatures will generally be in the 70s with WSW surface flow. .LONG TERM...(Tonight through Saturday) Issued at 317 AM EDT SUN SEP 18 2022 A fairly progressive pattern is advertised by the models through much of next week with a series of shortwave ridges and troughs bringing alternating periods of dry and showery weather. Above normal temps will continue into Tuesday, but will then trend mostly blo normal for the latter half of the work week as a mid-level trough deepens into the region. Beginning tonight into Monday, lingering isolated showers will be possible south central and east this evening along the exiting cold front. Otherwise, clearing skies are expected Sun night into Monday with a sfc ridge axis building in from the west. Min temps tonight will be mostly in the 50s with max temps mainly in the 70s as 11-12C 850 mb temps move across the area. Tuesday, a mid-level trough digging south through western Canada into the Northern Plains will propel another frontal system toward the Upper Great Lakes on Tuesday. A few of the models try to develop a broken line of showers along the warm front, but soundings look pretty dry so I'm a bit skeptical that showers will form. With WAA along the warm front max temps might be slightly warmer, mostly in the mid to upper 70s. CAA behind the initial cold front will bring in drier, cooler air in a nw-n flow. Expect min temps Tue night mostly in the 50s. Wednesday, as stronger shortwaves dive south through central Canada into the Upper Great a secondary cold front will move across the UP lowering 850 mb temps to 0-2C by later in the day. The CAA in a n-nw flow across 15-17C Lake Superior water temps will likely create gusty winds, lake-effect rain showers and fall-like temperatures. Highs will be mainly in the 60s, but temps could easily fall into the 50s later in the day with the strong CAA, developing lake clouds/showers. Min temps Wed night will fall into the 40s. Thursday, broad mid-level trough and lingering cold air mass over the area with 850 mb temps falling blo 0C will promote more lake effect rain showers in a n-nw flow despite increased ridging, anticyclonic flow and subsidence from the west through the afternoon into the evening hours. Expect highs mainly in the 50s. Thursday night will be the coldest night of the week with PWAT values dropping off to .2 inch or less and the sfc ridge axis moving overhead. Should be ideal radiational cooling conditions under clear skies so have leaned on the cool end of model guidance for temps using the 25th percentile NBM as a starting point. Would not be surprised at all to have widespread temps at or blo freezing over the interior with frost/freeze headlines eventually being issued. Friday, mid-level ridging building over the area and the onset of a warm advection southwest flow on the backside of the sfc ridge should allow max temps to rebound back into the 60s under partly cloudy skies. Next weekend, a mid-level trough will deepen into the Upper Great Lakes in response to a mid-upper level ridge amplifying over the western North America. Weather will likely become more unsettled and showery next weekend with the deepening of the mid-level trough over the region. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1159 PM EDT SAT SEP 17 2022 Challenges remain in this TAF period, as discussed in the previous TAF issuance. That said, there is increasing confidence of LL stratus struggling to move out in a timely fashion on Sunday with a copious deck building in and observed on satellite imagery tonight. KCMX will be the most negatively impacted, but KIWD and KSAW appears to at least go MVFR overnight into early Sun. As Wrly winds move in behind the finally-departing frontal boundary, drier air should assist in pushing out the stratus and lingering LL moisture. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 317 AM EDT SUN SEP 18 2022 Scattered showers, isolated thunderstorms, and some patchy fog will remain possible today ahead of a cold front poised to move across the lake. Light and variable winds ahead of the cold front will become westerly with gusts to around 20 knots this afternoon into this evening. Otherwise, west winds remain seasonably light under 20 knots through Monday before becoming southerly on Tuesday in the 10 to 20 kt range. A potent cold front with ample cold air advection will cross the lake on Wednesday, producing N-NW winds as high as 30 knots into Thursday. Winds relax on Thursday afternoon from the north, but will become southerly and remain light as a high pressure system passes over the lake Friday. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... Dense Fog Advisory until 10 AM EDT this morning for LSZ162. Lake Michigan... None. && SHORT TERM...TDUD LONG TERM...Voss AVIATION...lg MARINE...Voss
Hazardous weather outlook, Sep 17, 3:05 PM EDT, 14 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 305 PM EDT Sat Sep 17 2022 MIZ014-181200- Southern Schoolcraft- 305 PM EDT Sat Sep 17 2022 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight There is a high swim risk for the Lake Michigan beaches of Schoolcraft County into early evening. Therefore, avoid going into Lake Michigan Saturday, as life-threatening waves and dangerous currents are expected. Only experienced swimmers should enter the water. See the latest Surf Zone Forecast for more details. There is a chance for thunderstorms tonight. Some of the storms could produce heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible at times into Sunday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ001>007-009>013-084-085-181200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton- Northern Schoolcraft- 305 PM EDT Sat Sep 17 2022 /205 PM CDT Sat Sep 17 2022/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Tonight Thunderstorms are possible tonight. Some heavy rainfall is possible at times. Patchy dense fog is possible near Lake Superior, especially over the Keweenaw Peninsula. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible into Sunday evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-181200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 305 PM EDT Sat Sep 17 2022 /205 PM CDT Sat Sep 17 2022/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Tonight Thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible at times through Sunday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-181200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 305 PM EDT Sat Sep 17 2022 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible at times into Sunday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. 07
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 10:09 PM EDT | Small Craft Advisory | MQT | 18 hr | |
| Sep 18, 2:49 AM EDT | Marine Dense Fog Advisory | MQT | 7 hr | |
| Sep 18, 7:05 AM EDT | Special Marine Warning | MQT | 40 min | |
| Sep 18, 7:29 PM EDT | Special Weather Statement | MQT | Alger | 46 min |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.